A 51-year-old woman presented with a 2-week history of off balance, left lower limb weakness and neglect and neck pain radiating down the right arm. Investigations revealed a metastatic, ROS1 fusion-positive, non-small cell lung cancer, and treatment with entrectinib, a recently approved multikinase inhibitor, was started. Two weeks after, she was admitted to the emergency department with new-onset pressure-like chest pain and dyspnoea. Laboratory evaluation showed elevated troponin and mild left ventricular systolic dysfunction with reduced global longitudinal strain on transthoracic echocardiogram. Cardiac magnetic resonance revealed mild oedema and non-ischaemic fibrosis. A diagnosis of drug-induced myocarditis was made. Cardioprotective medication with an angiotensin-converting enzyme inhibitor and a beta-blocker was started. Entrectinib was temporarily discontinued and restarted at a reduced dose after a multidisciplinary team meeting involving both the oncology and cardio-oncology teams. This is the second described case of entrectinib-induced myocarditis and the first one without eosinophilia.
- lung cancer (oncology)
- unwanted effects / adverse reactions
- cardiovascular medicine
- cancer - see oncology
Statistics from Altmetric.com
Contributors AKG contributed to the conception and design of the manuscript, MF and DHC were responsible for data collection, MF wrote the manuscript and JMW and AKG critically revised the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.